Male bleeding from the urethra during and after sex.
Started about 2000. Age at time 37.
Would start bleeding profusely during intercourse. (Never with oral sex or masturbation???????)
Ejaculate full off blood.
First urination after intercourse, a large blood clot, which I can feel coming from within, would discharge after a slight strain to start the urination stream.
Would be slightly painful due to this clot, otherwise no discomfort during or after sex.
Once the blood clot is passed, the urine looks like pure blood but would nearly clear by the time the stream is finished.
Always ensured I had a half full bladder before sex to ensure I could pass the clot if the event happened again. This method seemed to work fine.
Was seeing a number of GP’s who diagnosed prostatitis. Antibiotics were prescribed. Sometimes 6 week courses. Would abstain from sex for a few weeks and all would be fine.
Many digital exams and PSA and ultrasounds of bladder, prostate and kidneys, all normal.
No STD’s present.
Bleeding events would happen maybe two to three times a year. Off and on for 10 years.
Around 2010 it became an ‘every time’ event during sexual intercourse.
This culminated into an event where the bleeding did not stop after intercourse. This ended up blocking my urethra to the point where I could not urinate due to a blood clot blockage. I ended up in severe pain due to this.
After 6 hours of trying to urinate, I went to the local clinic, where fortunately I finally passed the clot without intervention.
The clot was huge!! I would estimate 50 – 100ml.
Great relief but still concerned as I started bleeding from the urethra once more.
Fortunately the next urination cleared another small clot and bleeding had subsided.
The then GP believed it was not prostatitis and referred me to a urologist.
Ultra sound of prostate showed slight enlargement but OK for age (47) Kidneys and bladder OK.
Scope check of urethra and bladder and kidneys showed no abnormalities.
Urologist does not know where the bleeding is coming from and has never had a case like this.
Urologist has over 40+ years experience.
Prescribed Avodart (Dutasteride) to take for the rest of my life.
Uroligist believes this will shrink the prostate and hopefully shrink and heal wherever the problem is. In his own words, “he does not know where it is coming from and is only guessing as to the solution”.
I started taking the Avodart in August of 2010 and was abstaining form sex during the initial months.
New Years eve 2010 decided to try sexual intercourse with my partner and was very disappointed that nothing had changed. Bleeding again on the first try.
Abstained from sex for a further 4 months and tried intercourse and pleased to say there was no bleeding.
Continued to take Avodart until September 2011. (13 months on it) and then stopped.
Reason for stopping was due to this being a “guess and hope by the urologist” that the Avodart will help and not knowing if the abstaining was actually healing the problem.
All good for over 2 years until June 2013 when after intercourse there was blood in the semen and a clot urinated with blood in the urine.
Here we go again!!
What do I do next?
Hope someone gives you a solution.
I am 88, no sex anymore. But I have a blood clot problem.
Starting a year ago, I passed a 1 inch clot with about 2 tablespoons of blood. Then 3months later a 1/2 inch clot and about a teaspoon of blood. Now I am down to a small clot about every 3 months. I have a very large prostate and have several bouts with prostititus per year, for the last 20 years. 8 months ago my urologist ran every test he could finding nothing. My problem doesnt worry him. .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.